Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Burning in oral mucosa, redness, pain in tongue following leakage of sodium hypo chlorite during root canal therapy. Dangerous?

i underwent root canal therapy three days back.during treatment i experienced burning sensation in mouth.due to lekage of some material from rubber dam.after treatment my doctor told it is due to sodium hypo chlorite.and assured me nothing will happen.but after coming oral mucosa is burning.iam unable to keep my tongue out due to red ness,pain and burning sensation.what is treatment for it lead to any severe sequences
Asked On : Wed, 3 Apr 2013
Answers:  4 Views:  359
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
hi hari
thanks for asking query

i read your history,but nothing to worry
during root canal treatment somtimes accidently hypoclorite solution spreads on oral mucosa and irritates it giving the symptoms you mentioned
do saline water gargles,avoid spicy food and hot beverages
avoid smoking too
and apply analgesic gel (somogel) in all affected oral mucosa
hope it will give relief
take care
Answered: Wed, 3 Apr 2013
I find this answer helpful

 1 user finds this helpful

Dentist Dr. Bindiya Bhaskar's  Response

Thanks for posting your query.
The burning sensation is due to the high concentration of sod.hypochlorite solution which comes in contact with oral mucosa.
Rinse your mouth using frequent cold and hot water.
Avoid intake of hot/spicy foods.
Take antibiotics-analgesics to relieve pain.
Apply mucopain ointment on the affected area.
The pain will stop gradually once the action of solution stops.
Take plenty of fluids as well as water to prevent acidity and to keep yourself nourished.
Hope this helps.
Answered: Wed, 3 Apr 2013
I find this answer helpful
Dentist Dr. Farah Hussain's  Response
hello there,

Sodium hypochlorite is a irrigating solution used in diluted form in root canal procedure.

When used in concentrated form it irritates and burns the oral mucous membrane .

Accidental leakage of hypochlorite solution has lead to symptoms you have mentioned but nothing to worry about .

i would suggest you to go for symptomatic treatment at home like gargling with lukewarm saline water or antiseptic mouthwash like chlorhexidine or betadine which prevents infection and helps in faster healing.

Apply oral antiseptic and anesthetic ointment like dentogel topically over the affected area.

i hope this helps ,

take care.
Answered: Wed, 3 Apr 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Sodium hypochlorite solution causes burning sensation of the oral mucosa.

It is usually needed in diluted forms to irrigate the canals at the time of root canal treatment.

Due to accidental leakage there is redness, burning sensation, itching , pain of the affected area.

Apply Dologel oral ointment or Mucopain topically over the affected area.

I would suggest you to gargle with lukewarm saline gargles 3- 4 times a day this will give a soothing effect.

Use antiseptic mouthwash gargles twice daily.

Hope this helps out.

Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor